Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 155, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 21, 2017, 3:44 PM CDT for Dallam County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2017, 3:44 PM CDT (20:44 UTC)
- Expired
- Jun 21, 2017, 4:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 165 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:00 PM CDT | HAIL 1 | Texline, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 976 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
206
WUUS54 KAMA 212044
SVRAMA
TXC111-212145-
/O.NEW.KAMA.SV.W.0155.170621T2044Z-170621T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
344 PM CDT WED JUN 21 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Western Dallam County in the Panhandle of Texas...
* Until 445 PM CDT
* At 344 PM CDT, a severe thunderstorm was located near Texline, or 8
miles southeast of Clayton, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Texline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3645 10304 3648 10275 3610 10275 3621 10304
TIME...MOT...LOC 2044Z 271DEG 18KT 3635 10308
HAIL...1.00IN
WIND...60MPH
$$
Ward3 follow-up statements
396
WWUS54 KAMA 212057
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
357 PM CDT WED JUN 21 2017
TXC111-212145-
/O.CON.KAMA.SV.W.0155.000000T0000Z-170621T2145Z/
Dallam TX-
357 PM CDT WED JUN 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR WESTERN DALLAM COUNTY...
At 357 PM CDT, a severe thunderstorm was located near Texline, or 12
miles southeast of Clayton, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Texline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3645 10304 3648 10275 3610 10275 3621 10304
TIME...MOT...LOC 2057Z 268DEG 17KT 3633 10301
HAIL...1.50IN
WIND...60MPH
$$
Ward178
WWUS54 KAMA 212116
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
416 PM CDT WED JUN 21 2017
TXC111-212145-
/O.CON.KAMA.SV.W.0155.000000T0000Z-170621T2145Z/
Dallam TX-
416 PM CDT WED JUN 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHWESTERN DALLAM COUNTY...
At 416 PM CDT, a severe thunderstorm was located 7 miles southeast of
Texline, or 17 miles southeast of Clayton, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Texline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3645 10304 3648 10275 3616 10275 3625 10304
TIME...MOT...LOC 2116Z 271DEG 18KT 3633 10289
HAIL...1.00IN
WIND...60MPH
$$
Ward338
WWUS54 KAMA 212143
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
443 PM CDT WED JUN 21 2017
TXC111-212152-
/O.EXP.KAMA.SV.W.0155.000000T0000Z-170621T2145Z/
Dallam TX-
443 PM CDT WED JUN 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DALLAM COUNTY
WILL EXPIRE AT 445 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm. The
storms may also re-intensify in central Dallam County.
LAT...LON 3645 10304 3648 10275 3616 10275 3625 10304
TIME...MOT...LOC 2142Z 271DEG 18KT 3633 10273
$$
WardWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:41 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 21, 3:41 PM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 341 PM CDT Wed Jun 21 2017 .DISCUSSION... Similar to yesterday, current satellite and radar analysis are showing building cumulus associated with convection developing downstream of the high terrain across eastern New Mexico along a surface trough. Temperatures have warming nicely through the mid and upper 90s. Coupled that with good mid level lapse rates above 8 C/km, especially across the northern and northwestern Panhandles, these areas will have the best chances of seeing strong to severe thunderstorms this afternoon into the evening hours. Latest upper air profile analysis shows our freezing heights slightly lower than at this time yesterday in-conjunction with MUCAPE values between 2500-3000 J/Kg. Including inverted-v sounding with good mixing this afternoon, damaging winds and large hail will both be the main threat as we go in the afternoon and early evening hours. Localized flooding will also be possible with weak winds aloft in a very pulse like environment. If mesoscale convective boundaries form with storms training, that could lead to possible flooding with latest PWATs of over an inch. Latest CAMs/HRRR illustrate more linear convection as we get into the evening hours in which rainfall may reach as far southeast into the TX Panhandle from a line stretching from Amarillo to Perryton. Convection will dissipate as we go into the late evening and overnight hours from north to south as we lose the daytime heating. Some residual showers may linger across the far southern TX Panhandle by Thursday morning. Low temperatures tonight will range from the mid to upper 60s. Our last day of well above average temperatures will be tomorrow as southerly flow and eastward extending upper level ridge into our region will bring very warm temperatures once again. Diurnally driven convection across the northern Panhandles will be present once again, with more of a limited coverage compared to today. High temperatures Thursday will range from the mid 90s to lower 100s. As we go from Friday into early next week, a slow but progressive cold front will make its way through the Panhandles. Temperatures from Friday through Sunday will progressively cool down with highs well below average in the 70s by the time we reach Sunday. Out ahead of this front will be very rich moisture which some of its source will be a loose connection from now tropical Storm Cindy near the TX/LA Gulf coastline. With PWATS in the +1 to +2 S.D. range in-conjunction with a good 800-600 hPa convergence line lagging behind the main cold front, there will be several chances of rainfall across the Panhandles with the best chances in the TX Panhandle along the main cold front into the weekend. Specific of rainfall amounts and timing of the cold front will be updated as we get closer to this multi-day pattern in the next 48-72 hours. Northwesterly flow aloft will return to the Panhandles by early next week as the main cold front exits the region by early Monday morning. Temperatures will also rebound to near average as we go into early next week with an isolated shower or storm possible in the far western Panhandles. Meccariello && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 66 97 67 88 62 / 30 10 20 20 40 Beaver OK 67 99 67 85 64 / 40 10 30 20 30 Boise City OK 65 99 62 81 59 / 50 20 30 20 30 Borger TX 68 100 68 89 64 / 40 10 20 20 40 Boys Ranch TX 67 102 66 89 63 / 40 10 20 20 40 Canyon TX 65 98 67 89 63 / 30 5 20 20 40 Clarendon TX 67 96 69 91 63 / 20 5 20 20 40 Dalhart TX 65 101 66 84 61 / 50 20 20 20 40 Guymon OK 66 100 65 82 61 / 50 10 30 20 30 Hereford TX 65 100 67 91 63 / 30 10 20 20 30 Lipscomb TX 66 98 68 86 63 / 30 5 20 20 40 Pampa TX 65 96 66 87 61 / 30 5 20 20 40 Shamrock TX 67 97 69 93 65 / 20 5 20 20 40 Wellington TX 68 97 71 94 66 / 20 5 10 20 40 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 16/29
Hazardous weather outlook, Jun 21, 4:43 AM CDT, 11 hours 1 minute before
Hazardous Weather Outlook National Weather Service Amarillo TX 443 AM CDT Wed Jun 21 2017 OKZ001>003-TXZ001>020-212145- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 443 AM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms are possible across the Oklahoma and Texas Panhandles beginning later this afternoon and going into the evening hours. Some of these storms may produce strong wind gusts around 60 to 70 mph and hail around the size of quarters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Thursday through Tuesday. Some storms that develop will have the potential to become strong to marginally severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Guerrero
In the hours before
Special weather statement, Jun 21, 3:38 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Amarillo TX 338 PM CDT WED JUN 21 2017 TXZ001-212130- Dallam TX- 338 PM CDT WED JUN 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAM COUNTY UNTIL 430 PM CDT... At 338 PM CDT, Doppler radar was tracking a strong thunderstorm 6 miles west of Texline, or 6 miles southeast of Clayton, moving east at 20 mph. Penny size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Texline. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3644 10304 3648 10286 3614 10287 3620 10304 TIME...MOT...LOC 2038Z 271DEG 18KT 3636 10313 Ward
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:07 PM CDT | Special Weather Statement | AMA | Sherman | 53 min |
| Jun 20, 8:39 PM CDT | Special Weather Statement | AMA | Sherman | 36 min |
| Jun 20, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Sherman | 83 min |
| Jun 20, 9:49 PM CDT | Special Weather Statement | AMA | Deaf Smith | 56 min |
| Jun 20, 10:47 PM CDT | Special Weather Statement | AMA | Sherman | 58 min |
| Jun 20, 11:07 PM CDT | Severe Thunderstorm Warning | AMA | Sherman | 53 min |
| Jun 20, 11:59 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 26 min |
| Jun 21, 12:28 AM CDT | Special Weather Statement | AMA | Sherman | 62 min |
| Jun 21, 12:34 AM CDT | Special Weather Statement | AMA | Moore | 56 min |
| Jun 21, 1:28 AM CDT | Special Weather Statement | AMA | Potter | 62 min |
| Jun 21, 3:15 AM CDT | Special Weather Statement | AMA | Gray | 60 min |
| Jun 21, 3:24 AM CDT | Special Weather Statement | AMA | Donley | 66 min |
| Jun 21, 3:38 PM CDT | Special Weather Statement | AMA | Dallam | 52 min |
| Jun 21, 4:41 PM CDT | Special Weather Statement | AMA | Dallam | 64 min |
| Jun 21, 4:52 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 40 min |
| Jun 21, 5:35 PM CDT | Special Weather Statement | AMA | Oldham | 40 min |
| Jun 21, 5:59 PM CDT | Special Weather Statement | AMA | Oldham | 61 min |
| Jun 21, 6:02 PM CDT | Special Weather Statement | AMA | Hartley | 73 min |
| Jun 21, 6:15 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 90 min |
| Jun 21, 6:39 PM CDT | Special Weather Statement | AMA | Oldham | 36 min |
| Jun 21, 6:48 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 72 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.